Missouri, 2022Drought in Missouri, November 1 to 30, 2022
November 1 to 30, 2022 · NWS EAX · 4 events in 4 counties and zones
Significant precipitation deficits over the previous several months yielding D2 drought conditions continuing through November.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant precipitation deficits over the previous several months yielding D2 drought conditions continuing through November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Oct 31, 11:25 PM CST, 35 minutes earlier.
Area forecast discussion, Oct 31, 11:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1225 AM CDT Tue Nov 1 2022
.Discussion...
Issued at 221 PM CDT MON OCT 31 2022
Overview:
Dry weather with highs in the 70s are expected the next
few days. Gusty conditions and dry fuels may lead to fire weather
concerns on Tuesday and Wednesday, but moisture will be improving by
Wednesday into Thursday. Rainfall chances return to the area
Friday and linger into the weekend.
Details:
The upper low that has led to cloudy and wet conditions over the
last day is making its final push to the east today, leaving behind
mostly sunny skies and light winds today. This afternoon we are
looking at some the warmest temperatures we have seen in a few
days with many locations approaching 70 degrees. This evenings
trick-or-treat forecast features mainly clear skies and
temperatures falling to the lower 60s by 8pm. Winds will also
remain light through the evening.
As we head into Tuesday upper ridging will begin to dominate our
weather. Warmer weather and mostly sunny skies will be the norm
through mid week. Winds will also turn southerly with the help of
surface troughing to our west. Temperatures on Tuesday look to heat
up to the low to mid 70s across the CWA. These temperatures will be
more than 10 degrees above normal in some locations. Southerly winds
could gust to around 20 mph during the afternoon. Winds combined
with humidity dropping to near 30% Tuesday afternoon will lead to
elevated fire weather concerns. Especially, now that fuels are
very dried.
Wednesday will again present fire weather concerns with winds
further increasing as the surface pressure gradient tightens.
Wednesday afternoon could see southerly gust of 25 to 30mph. The
good news is that by Wednesday we will start to see Gulf moisture
streaming into our area. Afternoon relative humidity should
remain in the 45-55% range. Even with the higher RH values any
fires could still be quick to spread with very dry fuels and
gusty winds. Wednesday will be another warm afternoon with highs
reaching the mid 70s again.
By Thursday we will start to see a bit of a pattern shift with upper
ridging moving east of the area with and approaching upper low.
Breezy southerly flow will continue ahead of the system as
moisture continues to increase across the region. One more day of
widespread 70s can be expected, but clouds will also be increasing
heading into the afternoon. A cold front will gradually make its
way into the area by Friday and stall out through the weekend. As
the front settles into the area deep troughing over the southwest
will move toward the area. This will lead to several rounds of
showers or thunderstorms Friday into the weekend. While the
details are not completely clear at this time, there is potential
for a widespread 2-3+ inches of rainfall by the end of the
weekend. We will be monitoring potential for heavy rain and
flooding potential in the coming days. We will also see high
temperatures return back to normal for early November (~60
degrees).
&&
.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1224 AM CDT TUE NOV 1 2022
VFR conditions persist through the forecast period. Light and
variable winds generally out of the SSE become more southerly
after sunrise accelerating to around 8-12 kts during the
afternoon. Winds decrease down after sunset.
&&
.Fire Weather...
Issued at 233 AM CDT MON OCT 31 2022
Fire weather conditions will be on the increase early this week as
southerly winds commence Tuesday. Dry surface conditions will
remain through at least Tuesday as the winds increase. Expect RH
values to remain around 30 percent with winds increasing to around
15 to 25 mph. The low level moisture makes its arrival Wednesday
but with winds continuing to increase, perhaps to 30 mph at times
Wednesday, and given well cured fuels across the area rapid fire
growth will be possible Wednesday as well. Gusty southerly surface
winds continue Thursday, but RH values should bottom out around 50
to 60 percent, so less critical conditions will exist. Despite
that, Thursday will bring another day where outdoor burning is
discouraged and should be done with the utmost of care considering
the wind speeds and dryness of the area fuels.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...HB
Aviation...Pesel
Fire Weather...Leighton
Hazardous weather outlook, Oct 31, 2:01 AM CST, 21 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
301 AM CDT Mon Oct 31 2022
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
301 AM CDT Mon Oct 31 2022
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Increasing fire weather concerns Tuesday through Thursday with winds
increasing to around 20 to 30 mph each day.
Periods of moderate to heavy rain, with some thunderstorms expected
late in the week, into next weekend. Severe weather is not expected
at this time.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Drought, Atchison
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Atchison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Significant precipitation deficits over the previous several months yielding D2 drought conditions continuing through November.
Drought, Jackson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Significant precipitation deficits over the previous several months yielding D2 drought conditions continuing through November.
Drought, Platte
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Platte forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Significant precipitation deficits over the previous several months yielding D2 drought conditions continuing through November.
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Significant precipitation deficits over the previous several months yielding D2 drought conditions continuing through November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066503, 1066504, 1066505, 1066506.